Is emotional numbness a side effect of sleep deprevation?

Answers:1   |   LastUpdateAt:2012-11-05 00:27:03  

Question
Rodger
Asked at
I've been an insomniac since I have memory , but over time it has gotten worse and worse . I used to be able to get a good night's sleep I ` d say about 6-7 hours of sleep . Well things have really started to change in the last year and now I ` m only getting 2-3 hours of sleep . I have noticed many changes in me , one of the biggest is that I feel numb . I feel like I can `t smile or laugh when things that I used to think were funny are raised in conversation , etc. It's really starting to affect my relationships . I have type II bipolar disorder hypomania and I used to take Abilify for it , recently stopped because I felt like it was making me numb . I've had a lot of problems in relationships because of this feeling especially with my boyfriend because hes always around I feel nothing . All you need to know is that it is due to lack of sleep ? All websites I looked at the following symptoms : depression
MedlinePlus heart disease MedlinePlus hypertension MedlinePlus irritability MedlinePlus slower reaction times MedlinePlus difficulty speaking tremors ....
Emotional numbness is not on that list .....
Answer1MeshoAnswered at 2012-10-27 19:50:21
For lack of the basic elements of sleep or food can even make you feel emotionally detached and insensitive to much of the world . But , please mention this to a doctor so they can help you work through it .
Answer2Mattie BorenAnswered at 2012-11-05 00:25:40
Well, the major problem with taking mind-altering drugs, legal or otherwise, is that they do affect one's perceptions - - sometimes permanently, sometimes temporarily. The fact that they are "legal" has no bearing on whether the unwelcomed symptoms are long-lasting or short-term. The pharmaceutical industry in the United States has a primary goal in mind, and that is to make money without too many people complaining or suing.

I am not a doctor, nor a chemist, but all I can relate are my life experiences, and I have many. From what I have learned from being around people who have taken such drugs, your symptoms sound similar to those who experience withdrawal symptoms, much like a person who uses alcohol and begins to stop drinking. And in time, some symptoms will probably wane, while others may reoccur periodically, such as intensified insomnia and emotional abnormalities. Drugs like SSRIs, for instance, "level out" a person's mood, so the person taking such drugs doesn't feel too depressed, nor too happy - - just a mood somewhere in between. And some people like feeling that disconnected from life, because by feeling that way, they avoid their emotions and all of the unhappiness associated with the root causes of their unhappiness.

The fact is this: there is no drug, no psychiatrist, nor psychologist that will ever "cure" somebody of their feelings and problems. None. And I don't care if I get a thousand "thumbs down" for saying it, because it is the truth!

In order to help find inner peace, one has to understand oneself. Once one knows and understands oneself, such problems become less significant in time.

All the best.
Related Questions
1
  • Answer This Question:Is emotional numbness a side effect of sleep deprevation?